Alert archive / North Dakota / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 103, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 26, 2018, 7:29 PM CDT for Bottineau County, McHenry County, North Dakota. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2018, 7:29 PM CDT (00:29 UTC)
- Expired
- Jun 26, 2018, 8:03 PM CDT
- In force
- 34 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bottineau County, ND, McHenry County, ND
The radar
The Minot AFB radar (KMBX), 35 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 779 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.8
The text
As transmitted.
618
WUUS53 KBIS 270029
SVRBIS
NDC009-049-270130-
/O.NEW.KBIS.SV.W.0103.180627T0029Z-180627T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Bismarck ND
729 PM CDT TUE JUN 26 2018
The National Weather Service in Bismarck has issued a
* Severe Thunderstorm Warning for...
Central Bottineau County in north central North Dakota...
Northern McHenry County in north central North Dakota...
* Until 830 PM CDT.
* At 729 PM CDT, a severe thunderstorm was located 5 miles southeast
of Newburg, or 22 miles southwest of Bottineau, moving east at 25
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Upham around 745 PM CDT.
Willow City around 830 PM CDT.
Other locations impacted by this severe thunderstorm include Omemee,
Gardena, Russell, Eckman and Kramer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4852 10028 4851 10106 4884 10107 4885 10028
TIME...MOT...LOC 0029Z 270DEG 22KT 4864 10086
HAIL...1.00IN
WIND...60MPH
$$
HOLLAN2 follow-up statements
586 WWUS53 KBIS 270047 SVSBIS Severe Weather Statement National Weather Service Bismarck ND 747 PM CDT TUE JUN 26 2018 NDC009-049-270130- /O.CON.KBIS.SV.W.0103.000000T0000Z-180627T0130Z/ Bottineau ND-McHenry ND- 747 PM CDT TUE JUN 26 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR SOUTHERN BOTTINEAU AND NORTHERN MCHENRY COUNTIES... At 747 PM CDT, a severe thunderstorm was located 7 miles north of Upham, or 14 miles southwest of Bottineau, moving east at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. This severe storm will be near... Willow City around 820 PM CDT. Other locations impacted by this severe thunderstorm include Omemee, Gardena, Russell, Eckman and Kramer. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4852 10028 4851 10106 4884 10107 4885 10028 TIME...MOT...LOC 0047Z 263DEG 26KT 4869 10068 HAIL...<.75IN WIND...60MPH $$ HOLLAN
598
WWUS53 KBIS 270103
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
803 PM CDT TUE JUN 26 2018
NDC009-049-270112-
/O.CAN.KBIS.SV.W.0103.000000T0000Z-180627T0130Z/
Bottineau ND-McHenry ND-
803 PM CDT TUE JUN 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BOTTINEAU AND NORTHERN
MCHENRY COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning has been cancelled. However heavy
rain is still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central North Dakota.
LAT...LON 4852 10028 4851 10106 4884 10107 4885 10028
TIME...MOT...LOC 0101Z 270DEG 22KT 4869 10053
$$
HOLLANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 5:48 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 26, 5:48 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 548 PM CDT Tue Jun 26 2018 .UPDATE... Issued at 548 PM CDT Tue Jun 26 2018 Cold front aligned from Estevan to Tioga, and from Watford City to Bowman. Discrete cells continue to evolve with heavy rainfall. Hail and wind thus far have been below severe levels. Severe thunderstorm watch continues until 10PM CDT Tuesday. Current forecast is on track. && .SHORT TERM...(This evening through Wednesday) Issued at 341 PM CDT Tue Jun 26 2018 The main concern this period is the potential for scattered strong to severe thunderstorms late this afternoon and evening. Current water vapor imagery shows an upper-level disturbance moving from northeast Montana into southeast Saskatchewan. An attendant surface cold front was located from near Mohall, ND to Glendive, MT. Expected scattered thunderstorms to develop along the front through 22z this afternoon and propagate eastward this evening. Latest mesoanalysis indicates 2000-3000 J/kg SBCAPE and 20-40 kt effective bulk shear. This will be sufficient for a few severe storms through the evening, with large hail and damaging winds. High pressure will build in behind the front for Wednesday. .LONG TERM...(Wednesday night through Tuesday) Issued at 341 PM CDT Tue Jun 26 2018 The main concern this forecast period is the potential for significant severe weather Thursday and Thursday night. A favorable setup for severe thunderstorms will develop on Thursday as a strong shortwave trough ejects off the Northern Rockies. Strong diurnal heating combined with mid to upper 60s dewpoints will yield CAPE exceeding 3000 J/kg. Increasing shear with height (exceeding 50 kt in the 0-6 km layer) will be supportive of supercells capable of very large hail, damaging winds, and possibly a few tornadoes. There is still uncertainty on the location of storm development. Current model guidance suggests there may be some elevated convection along the warm front Thursday morning, with afternoon development favored generally from north central ND into southeast MT. Storms should grow upscale into an MCS Thursday evening with a potentially significant damaging wind threat. Very heavy rainfall will be possible from any storm on Thursday, but the expected quick storm motion may preclude any flash flooding threat. An active pattern will continue through the weekend into early next week, with multiple rounds of showers and thunderstorms possible. It is too early at this time to discern any severe threat beyond Thursday night. Models then hint at a strong upper- level ridge building over the central CONUS by mid week. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 548 PM CDT Tue Jun 26 2018 A cold front will continue to move from west to east this evening and overnight. A tempo group was added to KMOT through 02z Wednesday, and a VCTS was mentioned at KBIS/KDIK where greater uncertainty exists with the development of precipitation along the front. Expect precipitation to wand 03z-06z with a clearing sky commencing thereafter. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KS SHORT TERM...Hollan LONG TERM...Hollan AVIATION...KS
Hazardous weather outlook, Jun 26, 5:51 PM CDT, 1 hour 38 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 551 PM CDT Tue Jun 26 2018 NDZ002>004-010>012-017>021-031>034-040>044-272300- Burke-Renville-Bottineau-Mountrail-Ward-McHenry-McKenzie-Dunn- Mercer-Oliver-McLean-Golden Valley-Billings-Stark-Morton-Slope- Hettinger-Grant-Bowman-Adams- 551 PM CDT Tue Jun 26 2018 /451 PM MDT Tue Jun 26 2018/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...Tonight Scattered severe thunderstorms are expected this evening across western and into portions of central North Dakota. Heavy rainfall, large hail, and winds to 60 mph are the main hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is growing confidence that severe thunderstorms will develop across much of western and central North Dakota Thursday through Thursday night. Very large hail and significant damaging wind gusts will be the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ001-005-009-013-022-023-025-035>037-045>048-050-051-272300- Divide-Rolette-Williams-Pierce-Sheridan-Wells-Foster-Burleigh- Kidder-Stutsman-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- 551 PM CDT Tue Jun 26 2018 /451 PM MDT Tue Jun 26 2018/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...Tonight Isolated to scattered thunderstorms are expected this afternoon and evening. Severe weather is not anticipated. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is growing confidence that severe thunderstorms will develop across much of western and central North Dakota Thursday through Thursday night. Very large hail and significant damaging wind gusts will be the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. KS
In the hours before
Local storm report, Jun 26, 5:17 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
517 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HEAVY RAIN 3 W LORAINE 48.86N 101.63W
06/26/2018 E2.00 INCH RENVILLE ND PUBLIC
PUBLIC REPORTS AROUND 2 INCHES OF RAINFALL
ON HIGHWAY 28. STILL RAINING.
&&
KSSpecial weather statement, Jun 26, 5:23 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Bismarck ND
523 PM CDT TUE JUN 26 2018
NDZ017-018-262245-
McKenzie ND-Dunn ND-
523 PM CDT TUE JUN 26 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN DUNN AND EAST
CENTRAL MCKENZIE COUNTIES UNTIL 545 PM CDT/445 PM MDT/...
At 523 PM CDT/423 PM MDT/, a strong thunderstorm was located over
Little Missouri State Park, or 13 miles north of Killdeer, moving
east at 30 mph.
Nickel size hail and wind gusts to 40 mph will be possible with this
storm.
Locations impacted include...
Mandaree, Little Missouri State Park and Oakdale.
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT/1000
PM MDT/ for southwestern and northwestern North Dakota.
LAT...LON 4775 10298 4781 10263 4778 10256 4778 10250
4776 10247 4776 10245 4747 10248 4747 10302
TIME...MOT...LOC 2223Z 257DEG 28KT 4757 10278
JONESSpecial weather statement, Jun 26, 6:12 PM CDT, 1 hour 17 minutes before
Special Weather Statement National Weather Service Bismarck ND 612 PM CDT TUE JUN 26 2018 NDZ010-011-018-019-021-262345- Mountrail ND-Mercer ND-Ward ND-McLean ND-Dunn ND- 612 PM CDT TUE JUN 26 2018 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL WARD... NORTHEASTERN DUNN...NORTHWESTERN MCLEAN...SOUTHEASTERN MOUNTRAIL AND NORTHWESTERN MERCER COUNTIES UNTIL 645 PM CDT/545 PM MDT/... At 611 PM CDT/511 PM MDT/, strong thunderstorms were located along a line extending from near Van Hook Park to 5 miles northeast of Mckenzie Bay Recreation Area to near Dodge. Movement was northeast at 35 mph. Nickel size hail and wind gusts to 40 mph will be possible with these storms. Locations impacted include... Parshall, Halliday, Plaza, Dodge, Roseglen, Indian Hills Recreation Area, Van Hook Park, Mckenzie Bay Recreation Area, Beulah Bay Recreation Area, Pouch Point Recreation Area, Deep Water Creek Recreation Area, Skunk Creek Bay Recreation Area, White Shield, Twin Buttes, Dakota Waters Recreation Area, Raub and Parshall Bay Recreation Area. Very heavy rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT/1000 PM MDT/ for south central, southwestern, north central and northwestern North Dakota. LAT...LON 4811 10185 4738 10172 4725 10260 4790 10255 TIME...MOT...LOC 2311Z 226DEG 31KT 4791 10232 4767 10230 4732 10228 JONES
Special weather statement, Jun 26, 6:19 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Bismarck ND
619 PM CDT TUE JUN 26 2018
NDZ003-004-011-270015-
Bottineau ND-Ward ND-Renville ND-
619 PM CDT TUE JUN 26 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT PARTS OF WARD...
BOTTINEAU AND RENVILLE COUNTIES UNTIL 715 PM CDT...
At 617 PM CDT, strong thunderstorms were clustered along a line
extending from 5 miles south of Antler to near Kenmare. Movement was
east at 15 mph.
Nickel size hail and wind gusts to 50 mph will be possible with these
storms.
Locations impacted include...
Mohall, Kenmare, Westhope, Sherwood, Greene, Antler, Tolley, Landa,
Norma, Loraine and Grano.
Very heavy rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central and northwestern North Dakota.
LAT...LON 4886 10075 4852 10175 4864 10213 4900 10193
4900 10120
TIME...MOT...LOC 2317Z 290DEG 14KT 4889 10128 4865 10202
HOLLANLocal storm report, Jun 26, 7:09 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
709 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL 8 S AMIDON 46.37N 103.32W
06/26/2018 E1.50 INCH SLOPE ND LAW ENFORCEMENT
NO DAMAGE REPORTED. HAIL LASTED SEVERAL
MINUTES BUT NO EXACT LENGTH OF TIME.
&&
JP MARTINLocal storm report, Jun 26, 7:16 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
716 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 3 WSW BURLINGTON 48.26N 101.48W
06/26/2018 E1.00 INCH WARD ND PUBLIC
&&
TWHThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:11 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 47 min |
| Jun 26, 7:26 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger, Slope, Stark | 64 min |
| Jun 26, 7:31 PM CDT | Severe Thunderstorm Warning | BIS | Dunn | 59 min |
| Jun 26, 8:11 PM CDT | Severe Thunderstorm Warning | BIS | Stark | 64 min |
| Jun 26, 8:17 PM CDT | Severe Thunderstorm Warning | BIS | Mercer, Morton, Oliver | 58 min |
| Jun 26, 8:33 PM CDT | Severe Thunderstorm Warning | BIS | Adams | 57 min |
| Jun 26, 8:44 PM CDT | Severe Thunderstorm Warning | BIS | Mercer | 40 min |
| Jun 26, 8:47 PM CDT | Tornado Warning | BIS | Morton | 28 min |
| Jun 26, 9:55 PM CDT | Severe Thunderstorm Warning | BIS | Mercer | 54 min |
| Jun 26, 10:17 PM CDT | Severe Thunderstorm Warning | BIS | Slope | 58 min |
| Jun 26, 10:39 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 54 min |
| Jun 26, 10:48 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 57 min |
| Jun 26, 10:51 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton, Stark | 54 min |
| Jun 26, 11:09 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 66 min |
| Jun 26, 11:23 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger, Morton | 67 min |
| Jun 26, 11:28 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 25 min |
| Jun 26, 11:56 PM CDT | Severe Thunderstorm Warning | BIS | Adams | 31 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.